Advertisement

Dynamics of an eco-epidemiological system with disease in competitive prey species

  • Absos Ali Shaikh
  • Harekrishna Das
  • Sahabuddin SarwardiEmail author
Original Research
  • 1 Downloads

Abstract

The objective of the present paper is to investigate the dynamics of an eco-epidemiological system with predator’s hyperbolic mortality and Holling type II functional response. The local stability, global stability of the ecosystem near biologically feasible equilibria have been thoroughly investigated. The boundedness and positivity of solutions for the model are also derived. Threshold values for a few parameters, which determine the feasibility and stability of some equilibria are calculated and a threshold is identified for the disease to die out. The existence of Hopf bifurcation around the coexistence equilibrium is shown. Finally, numerical illustrations are performed in order to validate some of the important analytical findings.

Keywords

Eco-epidemiological system Intra-specific competition Hyperbolic mortality Persistence Stability 

Mathematics Subject Classification

92D25 92D30 92D40 34D23 37G15 

Notes

Acknowledgements

The second author Mr. Harekrishna Das gratefully acknowledges to ICCR (Indian Council for Cultural Relations), New Delhi [File No. 6-44/2015-16/ISD-II] for awarding scholarship. The corresponding author Dr. S. Sarwardi is thankful to the Department of Mathematics and Statistics, Aliah University for providing the opportunities to perform the present work.

References

  1. 1.
    Holling, C.S.: The functional response of predators to prey density and its role in mimicry and population regulation. Mem. Entomol. Soc. Can. 97(S45), 5–60 (1965)CrossRefGoogle Scholar
  2. 2.
    Korobeinikov, A., Maini, P.K.: Non-linear incidence and stability of infectious disease models. Math. Med. Biol. 22(2), 113–128 (2005)zbMATHCrossRefGoogle Scholar
  3. 3.
    Murray, J.D.: Mathematical Biology-II Spatial Models and Biomedical Applications. Springer, New York (2001)Google Scholar
  4. 4.
    Sarwardi, S., Haque, M., Mandal, P.K.: Persistence and global stability of Bazykin predator–prey model with Beddington–DeAngelis response function. Commun. Nonlinear Sci. Numer. Simul. 19(1), 189–209 (2013)MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    Yang, R.: Bifurcation analysis of a diffusive predator–prey system with Crowley–Martin functional response and delay. Chaos Solitons Fract. 95, 131–139 (2017)MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Hu, G., Li, X., Lu, S.: Qualitative analysis of a diffusive three-species model with the Holling–Tanner scheme. Bull. Malays. Math. Sci. Soc. 40(1), 35–50 (2017)MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Manna, D., Maiti, A., Samanta, G.P.: A Michaelis–Menten type food chain model with strong Allee effect on the prey. Math. Methods Appl. Sci. 40(1), 146–166 (2017)MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Liu, W., Jiang, Y., Chen, Y.: Dynamic properties of a delayed predator–prey system with Ivlev-type functional response. Nonlinear Dyn. 84(2), 743–754 (2017)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Pielou, E.C.: Population and Community Ecology: Principles and Methods. CRC Press, Boca Raton (1974)zbMATHGoogle Scholar
  10. 10.
    Ali, N., Chakravarty, S.: Stability analysis of a food chain model consisting of two competitive preys and one predator. Nonlinear Dyn. 82(3), 1303–1316 (2015)MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Ali, N., Haque, M., Venturino, E., Chakravarty, S.: Dynamics of a three species ratio-dependent food chain model with intra-specific competition within the top predator. Comput. Biol. Med. 85, 63–74 (2017)CrossRefGoogle Scholar
  12. 12.
    El-Gohary, A., Al-Ruzaiza, A.S.: Chaos and adaptive control in two prey, one predator system with nonlinear feedback. Chaos Solitons Fract. 34(2), 443–453 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    Gakkhar, S.: Existence of chaos in two-prey, one-predator system. Chaos Solitons Fract. 17(4), 639–649 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    Klebanoff, A., Hastings, A.: Chaos in one-predator, two-prey models: cgeneral results from bifurcation theory. Math. Biosci. 122(2), 221–233 (1994)MathSciNetzbMATHCrossRefGoogle Scholar
  15. 15.
    Aziz-Alaoui, M.A.: Study of a Leslie–Gower-type tritrophic population model. Chaos Solitons Fract. 14(8), 1275–1293 (2002)MathSciNetzbMATHCrossRefGoogle Scholar
  16. 16.
    Haque, M., Ali, N., Chakravarty, S.: Study of a tri-trophic prey-dependent food chain model of interacting populations. Math. Biosci. 246(1), 55–71 (2013)MathSciNetzbMATHCrossRefGoogle Scholar
  17. 17.
    Banshidhar, S., Poria, S.: Disease control in a food chain model supplying alternative food. Appl. Math. Model. 37, 5653–5663 (2013)MathSciNetzbMATHCrossRefGoogle Scholar
  18. 18.
    Anderson, R.M., May, R.M.: Population Biology of Infectious Disease. Springer, Berlin (1982)CrossRefGoogle Scholar
  19. 19.
    Anderson, R.M., May, R.M.: Infectous Disease of Humans, Dynamics and Control. Oxford University Press, Oxford (1991)Google Scholar
  20. 20.
    Li, M.Y., Graef, J.R., Wang, L., Karsai, J.: Global dynamics of a SEIR model with varying total population size. Math. Biosci. 160(2), 191–213 (1999)MathSciNetzbMATHCrossRefGoogle Scholar
  21. 21.
    Hadeler, K.P., Freedman, H.I.: Predator–prey populations with parasitic infection. J. Math. Biol. 27(6), 609–631 (1989)MathSciNetzbMATHCrossRefGoogle Scholar
  22. 22.
    Venturino, E.: The influence of diseases on Lotka–Volterra systems. Rocky Mt. J. Math 24, 381–402 (1994)MathSciNetzbMATHCrossRefGoogle Scholar
  23. 23.
    Kar, T.K., Mondal, P.K.: Global dynamics and bifurcation in delayed SIR epidemic model. Nonlinear Anal. Real World Appl. 12(4), 2058–2068 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
  24. 24.
    Mondal, P.K., Kar, T.K.: Optimal treatment control and bifurcation analysis of a tuberculosis model with effect of multiple re-infections. Int. J. Dyn. Control 5(2), 367–380 (2017)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Freedman, H.I.: A model of predator–prey dynamics modified by the action of a parasite. Math. Biosci 99, 143–155 (1990)MathSciNetzbMATHCrossRefGoogle Scholar
  26. 26.
    Chattapadhyay, J., Arino, O.: A predator–prey model with disease in the prey. Nonlinear Anal. 36, 747–766 (1999)MathSciNetzbMATHCrossRefGoogle Scholar
  27. 27.
    Chattapadhyay, J., Pal, S., Abdllaoui, A.E.I.: Classical predator–prey system with infection of prey population-a mathematical model. Math. Methods Appl. Sci 26, 1211–1222 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  28. 28.
    Xiao, Y., Chen, L.: Modeling and analysis of a predator–prey model with disease in the prey. Math. Biosci. 171(1), 59–82 (2001)MathSciNetzbMATHCrossRefGoogle Scholar
  29. 29.
    Haque, M., Venturino, E.: Increase of the prey may decrease the healthy predator population in presence of a disease in the predator. HERMIS 7(2), 39–60 (2006)zbMATHGoogle Scholar
  30. 30.
    Haque, M., Venturino, E.: An ecoepidemiological model with disease in the predators; the ratio-dependent case. Math. Methods Appl. Sci. 30, 1791–1809 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  31. 31.
    Venturino, E.: Epidemics in predator–prey models: disease in the predators. IMA J. Math. Appl. Med. Biol. 19, 185–205 (2002)zbMATHCrossRefGoogle Scholar
  32. 32.
    Guo, H.J., Song, X.Y.: An impulsive predator–prey system with modified Leslie–Gower and Holling type II schemes. Chaos Solitons Fract. 36, 1320–1331 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  33. 33.
    Song, X., Li, Y.: Dynamic behaviors of the periodic predator-prey model with modified Leslie–Gower Holling-type II schemes and impulsive effect. Nonlinear Anal. Real World Appl. 9(1), 64–79 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  34. 34.
    Sarwardi, S., Haque, M., Venturino, E.: Global stability and persistence in LG–Holling type II diseased predator ecosystems. J. Biol. Phys. 37(6), 91–106 (2011)CrossRefGoogle Scholar
  35. 35.
    Sarwardi, S., Haque, M., Venturino, E.: A Leslie–Gower Holling-type II ecoepidemic model. J. Appl. Math. Comput. 35(1), 263–280 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
  36. 36.
    Shaikh, A.A., Das, H., Ali, N.: Study of LG–Holling type III predator–prey model with disease in predator. J. Appl. Math. Comput. 43, 1–21 (2017)zbMATHGoogle Scholar
  37. 37.
    Murray, J.D.: Mathematical Biology-I, 3rd edn. Springer, Berlin (2001)Google Scholar
  38. 38.
    Nagano, S., Maeda, Y.: Phase transitions in predator–prey systems. Phys. Rev. E 85, 011915 (2012)CrossRefGoogle Scholar
  39. 39.
    Guin, L.N., Acharya, S.: Dynamic behaviour of a reaction–diffusion predator–prey model with both refuge and harvesting. Nonlinear Dyn. 88(2), 1501–1533 (2017)MathSciNetzbMATHCrossRefGoogle Scholar
  40. 40.
    Yuan, S., Xu, C., Zhang, T.: Spatial dynamics in a predator–prey model with herd behaviour. Chaos Interdiscip. J. Nonlinear Sci. 23, 033102 (2013)zbMATHCrossRefGoogle Scholar
  41. 41.
    Ghorai, S., Poria, S.: Emergent impacts of quadratic mortality on pattern formation in a predator–prey system. Nonlinear Dyn. 87(4), 2715–2734 (2017)MathSciNetzbMATHCrossRefGoogle Scholar
  42. 42.
    Xu, Z., Song, Y.: Bifurcation analysis of a diffusive predator–prey system with a herd behavior and quadratic mortality. Math. Methods Appl. Sci. 38(14), 2994–3006 (2015)MathSciNetzbMATHCrossRefGoogle Scholar
  43. 43.
    Brentnall, S., Richards, K., Brindley, J., Murphy, E.: Plankton patchiness and its effect on larger-scale productivity. J. Plankton Res. 25, 121–140 (2003)CrossRefGoogle Scholar
  44. 44.
    Yang, R., Zhang, C.: The effect of prey refuge and time delay on a diffusive predator–prey system with hyperbolic mortality. Complexity 21(S1), 446–459 (2016)MathSciNetCrossRefGoogle Scholar
  45. 45.
    Li, Y.: Dynamics of a delayed diffusive predator–prey model with hyperbolic mortality. Nonlinear Dyn. 85(4), 2425–2436 (2016)MathSciNetzbMATHCrossRefGoogle Scholar
  46. 46.
    Tang, X., Song, Y.: Bifurcation analysis and Turing instability in a diffusive predator–prey model with herd behavior and hyperbolic mortality. Chaos Solitons Fract. 81, 303–314 (2015)MathSciNetzbMATHCrossRefGoogle Scholar
  47. 47.
    Sambath, M., Balachandran, K., Suvinthra, M.: Stability and Hopf bifurcation of a diffusive predator–prey model with hyperbolic mortality. Complexity 21(S1), 34–43 (2016)MathSciNetzbMATHCrossRefGoogle Scholar
  48. 48.
    Zhang, F., Li, Y.: Stability and Hopf bifurcation of a delayed-diffusive predator–prey model with hyperbolic mortality and nonlinear prey harvesting. Nonlinear Dyn. 88(2), 1397–1412 (2017)MathSciNetzbMATHCrossRefGoogle Scholar
  49. 49.
    Zhang, X., Li, Y., Jiang, D.: Dynamics of a stochastic Holling type II predator–prey model with hyperbolic mortality. Nonlinear Dyn. 87(3), 2011–2020 (2016)zbMATHCrossRefGoogle Scholar
  50. 50.
    Saifuddin, M., Samanta, S., Biswasa, S., Chattopadhyay, J.: An eco-epidemiological model with different competition coefficients and strong-Allee in the prey. Int. J. Bifurc. Chaos 27(8), 1730027 (2017)MathSciNetzbMATHCrossRefGoogle Scholar
  51. 51.
    Sasmal, S.K., Chattopadhyay, J.: An eco-epidemiological system with infected prey and predator subject to the weak Allee effect. Math. Biosci. 246(2), 260–271 (2013)MathSciNetzbMATHCrossRefGoogle Scholar
  52. 52.
    Greenhalgh, D., Khan, Q.J.A., Pettigrew, J.S.: An eco-epidemiological predator–prey model where predators distinguish between susceptible and infected prey. Math. Methods Appl. Sci. 40(1), 146–166 (2017)MathSciNetzbMATHCrossRefGoogle Scholar
  53. 53.
    Wang, S., Ma, Z., Wang, W.: Dynamical behavior of a generalized eco-epidemiological system with prey refuge. Adv. Differ. Equ. 2018(1), 244 (2018)MathSciNetzbMATHCrossRefGoogle Scholar
  54. 54.
    Hale, J.K.: Theory of Functional Differential Equations. Springer, Berlin (1977)zbMATHCrossRefGoogle Scholar
  55. 55.
    Birkhoff, G., Rota, G.C.: Ordinary Differential Equations. Ginn, Boston (1982)zbMATHGoogle Scholar
  56. 56.
    Gard, T.C., Hallam, T.G.: Persistece in food web-1, Lotka–Volterra food chains. Bull. Math. Biol. 41, 877–891 (1979)MathSciNetzbMATHGoogle Scholar
  57. 57.
    Martin Jr., R.H.: Logarithmic norms and projections applied to linear differential systems. J. Math. Anal. Appl. 45(2), 432–454 (1974)MathSciNetzbMATHCrossRefGoogle Scholar
  58. 58.
    Li, M.Y., Muldowney, J.S.: A geometric approach to global-stability problems. SIAM J. Math. Anal. 27(4), 1070–1083 (1996)MathSciNetzbMATHCrossRefGoogle Scholar
  59. 59.
    Wiggins, S.: Introduction to Applied Nonlinear Dynamical Systems and Chaos. Springer, Berlin (2003)zbMATHGoogle Scholar
  60. 60.
    Rudin, W.: Principles of Mathematical Analysis, vol. 3. McGraw-Hill, New York (1976)zbMATHGoogle Scholar
  61. 61.
    Sotomayor, J.: Generic bifurcations of dynamical systems. In: Peixoto, M.M. (ed.) Dynamical Systems, pp. 549–560. Academic Press, New York (1973)CrossRefGoogle Scholar

Copyright information

© Korean Society for Informatics and Computational Applied Mathematics 2019

Authors and Affiliations

  • Absos Ali Shaikh
    • 1
  • Harekrishna Das
    • 1
  • Sahabuddin Sarwardi
    • 2
    Email author
  1. 1.Department of MathematicsThe University of BurdwanBurdwanIndia
  2. 2.Department of Mathematics and StatisticsAliah UniversityKolkataIndia

Personalised recommendations